Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 167, NWS Amarillo, TX

May 28, 2007Deaf Smith County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at May 28, 2007, 7:53 PM CDT for Deaf Smith County, Texas. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 28, 2007, 7:53 PM CDT (00:53 UTC)
Expired
May 28, 2007, 9:00 PM CDT
In force
67 min
Issued by
NWS Amarillo, TX
Area
Counties, with a storm outline in the text

County Deaf Smith County, TX

The radar

The Amarillo radar (KAMA), 87 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.9 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2007-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 314 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2007-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
314 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
2365 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 7:12 PM CDT, 41 minutes earlier.

Area forecast discussion, May 28, 7:12 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
712 PM CDT MON MAY 28 2007

.AVIATION...
MOIST AND UNSTABLE AIR IN PLACE WILL ALLOW FOR ISOLATED
THUNDERSTORMS THIS AFTERNOON AND EVENING. INCLUDED TEMPO GROUPS IN
TAFS TO COVER THE PRECIP POTENTIAL. SFC WINDS WILL STAY UP IN THE
20KT RANGE AS THE SFC GRADIENT REMAIN TIGHT...THEN THE LL JET WILL
SET UP AND KEEP WINDS IN THE 15KT TO 20KT RANGE OVERNIGHT. EXPECT
MVFR STRATUS CIGS TO DEVELOP AND MOVE INTO AMA AND GUY BEFORE
SUNRISE...THEN DISSIPATE AROUND 14Z TO 16Z TUESDAY.

JJB

&&

.PREV DISCUSSION... /ISSUED 347 PM CDT MON MAY 28 2007/

DISCUSSION...
ONCE AGAIN SEEING A MOIST AND SOMEWHAT UNSTABLE AIRMASS ACROSS MUCH
OF THE TEXAS AND OKLAHOMA PANHANDLES THIS AFTERNOON. CONTINUED WITH
BROADBRUSH 20 POPS FOR TONIGHT JUST IN CASE SOMETHING MANAGES TO
DEVELOP OVER THE REGION OR MOVES IN FROM THE MOUNTAINS OF NM AND CO.
BIGGER CONCERNS ARE FOR TOMORROW AFTERNOON AND WHAT TO DO ABOUT
SEVERE WEATHER CHANCES. MODELS HAVE SLOWED DOWN THE PROGRESSION OF
THE FRONT WITH THE GFS BEING FURTHER NORTH AND THE NAM A BIT FURTHER
NORTH. THE NAM ALSO HAS THE DRYLINE POSITIONED ACROSS THE MIDDLE OF
THE FORECAST AREA WHILE GFS PUSHES IT CLOSER TO THE CAPROCK. HARD TO
FIGURE OUT WHAT TO DO...SO LEANED TOWARDS THE NAM TIMING AND POSITION
OF SURFACE FEATURES WHICH KEEPS THE FRONT A BIT FURTHER SOUTH THAN
THE GFS. ALSO BELIEVE THAT THE DRYLINE WILL PROBABLY END UP A BIT
FURTHER WEST BASED ON PREVIOUS PERFOMRANCE OF THE MODELS WHICH WOULD
MEAN AT LEAST A SLIGHT CHANCE OF POPS NEAR THE TX/NM STATE LINE. POINT
MODEL AND BUFKIT SOUNDINGS SHOW INCREASINGLY FAVORABLE WIND PROFILES
ACROSS THE REGION AS WE HEAD THROUGH THE DAY TOMORROW AND AMPLE
INSTABILITY DEVELOPING WITH DAYTIME HEATING. WILL HAVE TO SEE HOW
STRONG THE CAP WILL BE AND WHERE ANY BOUNDARIES END UP FROM ANY
CONVECTION TONIGHT. RIGHT NOW IT APPEARS THAT THE NORTHEAST TEXAS AND
EASTERN OKLAHOMA PANHANDLES WILL BE IN THE MOST FAVORED LOCATION FOR
SEVERE WEATHER. LARGE HAIL APPEARS LIKELY...HEAVY RAINFALL WILL CAUSE
PROBLEMS FOR AREAS THAT FLOODED A COUPLE OF DAYS AGO...AND THERE WILL
PROBABLY BE A COUPLE OF TORNADOES. WENT AHEAD AND UPPED POPS ACROSS
THE NORTHEAST TO LIKELY AND EXTENDED SLIGHT CHANCE TO ACROSS THE FAR
WESTERN TEXAS AND OKLAHOMA PANHANDLES...ALL WITH THE MENTION OF
SEVERE WORDING IN THE WEATHER TYPES.

FRONT FINALLY PUSHES ACROSS THE AREA BY WEDNESDAY WITH THE NEXT
PROBLEM BEING HOW FAR SOUTH IT WILL PUSH. NAM APPEARS TO BREAK OUT
CONVECTION BEHIND THE FRONT AND DEVELOPS A STRONG SECONDARY
SURGE...LIKELY OUTFLOW FROM MODEL CONVECTION...WHICH DUMPS THE FRONT
ALL THE WAY INTO CENTRAL TEXAS. GFS HAS THE INITIAL FRONT STALLING
OUT SOMEWHERE BETWEEN LUBBOCK AND MIDLAND...THEN PUSHES IT BACK NORTH
AS EARLY AS THURSDAY. LONGER RANGE MODELS ARE ALSO HAVING A HARD TIME
AGREEING ON THE UPPER-AIR PATTERN BUT GENERAL INDICATIONS TO ME ARE
THAT WE WILL END UP UNDER A NORTHWEST FLOW REGIME THROUGH THE END OF
THIS WEEK AND POSSIBLY INTO THE UPCOMING WEEKEND. NORTHWEST FLOW WILL
MAKE IT HARD TO PINPOINT WHICH DAYS WILL BE MORE FAVORABLE FOR
PRECIPITATION...AND WARM FRONT MID WEEK WILL ALSO AFFECT WHICH DAYS
WILL HAVE BEST POP CHANCES. LEFT SLIGHT CHANCE TO CHANCE POPS IN THE
FORECAST THROUGH SUNDAY AND THIS WILL LIKLEY BE ADJUSTED UP AND DOWN
AS WE PROGRESS THROUGH THE WEEK. CONTINUED PREVIOUS FORECAST WITH
REGARDS TO TEMPERATURES...SLIGHTLY COOLER HIGHS AND SLIGHTLY WARMER
LOWS AS MOISTURE REMAINS ACROSS THE AREA LIMITING THE DIURNAL SPREAD
SOMEWHAT.

JORDAN

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

14/11
Hazardous weather outlook, May 28, 1:00 PM CDT, 6 hours 53 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT MON MAY 28 2007

OKZ001>003-TXZ001>020-291100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CDT MON MAY 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FROM LATE THIS AFTERNOON
THROUGH THIS EVENING ACROSS THE TEXAS AND OKLAHOMA PANHANDLES.
WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME...BUT A
FEW STORMS MAY BRIEFLY APPROACH SEVERE LEVELS. SLOW STORM MOVEMENT
WILL ALSO PROVIDE A THREAT FOR LOCALLY HEAVY RAINFALL WITH THE
STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE PANHANDLES
FROM LATE TUESDAY AFTERNOON THROUGH SUNDAY. SOME STORMS MAY BECOME
SEVERE TUESDAY AFTERNOON AND EVENING...WITH THE MAIN THREATS BEING
LARGE HAIL AND DAMAGING WINDS. ALSO...THE THREAT OF LOCALLY HEAVY
RAINFALL WILL CONTINUE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

COCKRELL

In the hours before

Special weather statement, May 28, 6:35 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
635 PM CDT MON MAY 28 2007

TXZ018-290015-
ARMSTRONG TX-
635 PM CDT MON MAY 28 2007

...STRONG THUNDERSTORM IN SOUTHWESTERN ARMSTRONG COUNTY...

AT 635 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WAYSIDE MOVING NORTHEAST AT 15 MPH.

HAIL UP TO ONE HALF INCH IN DIAMETER...STRONG WINDS...AND VERY HEAVY
RAINFALL ARE POSSIBLE WITH THIS STORM.

JJB
Special weather statement, May 28, 7:47 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
747 PM CDT MON MAY 28 2007

TXZ016-017-290115-
DEAF SMITH TX-RANDALL TX-
747 PM CDT MON MAY 28 2007

...STRONG THUNDERSTORM IN SOUTHEASTERN DEAF SMITH AND WEST CENTRAL
RANDALL COUNTIES...

AT 747 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES WEST OF DAWN MOVING NORTHEAST AT 10 MPH.

HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS
STORM.

JJB

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 8:49 PM CDTSevere Thunderstorm WarningAMAPotter, Randall29 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.